Is my brain deteriorating, or is it the medication? I don't know. I haven't studied neurology, but as I understand it, most AED's are supposed to decrease electrical activity in your mind, right? Well, today it's exactly a year ago that I started taking natrium valproate medication, more commonly known as Depakine Chrono.
In the beginning I had a lot of the physical side-effects. I felt nauseous before and after dinner, and I lost a lot of hair in the summer which grew back more curled. And I used to have a slow metabolism, but the medication has actually improved that. I had and still have more hand tremors.
However, the mental side-effects start to show up more. I'm not sure they're related of course, but the fact is that they're there. I have more trouble keeping left from right, I keep switching them. I suddenly can't recall names of people and towns anymore. My memory is getting worse, especially when it comes to the combination of *what* happened and *when* it happened. And to top it off, my spelling is getting worse, something I used to be great at.
I wonder if others have similar experiences with the drug, especially the mental side-effects, which aren't listed as common as the physical ones.
Study shows that Valproate may affect children's IQs
Created by MichaelKat4/15/09 - 5:10 pm|1 Comment
From Depakote to Keppra... Right or Wrong Choice?
Created by Dar51at9/1/07 - 5:32 pm|46 Comments
Benign Rolandic Epilepsy and Attention Deficiat Disorder
Created by kbsmomat2/19/10 - 7:36 am|3 Comments
New - Trying Vigabatrin on my 2 yr old daughter
Created by mask_tat1/26/10 - 7:18 pm|1 Comment
Side Effect or Seizure?
Created by Aspiemomat12/29/09 - 6:25 am|8 Comments
Depakote&Lamictal, and now she is pregnant
Created by IRTIM2at11/20/09 - 8:26 am
academic and social regression
Created by lisaco...at10/30/09 - 9:54 am
New med. started today
Created by magpie60at10/21/09 - 3:43 pm
Switching from Depakote to Topamax? opinions pleaseee!
Created by sockmo...at10/13/09 - 8:05 pm|6 Comments
Epilepsy Drug Impairs Baby's Intelligence
Created by phylis...at10/9/09 - 3:53 pm
Is it safe to stop taking your medication during a detox?
Created by millac...at10/5/09 - 5:20 pm|5 Comments
4yr. old daughter just dx with Atypical Generalized Absence Seizu...
Created by myameliaat10/4/09 - 1:15 pm|1 Comment
New - Fear of Depakote
Created by MegMat9/11/09 - 8:06 pm|14 Comments
Off Depakote - how long to get out of your body/system?
Created by debsie...at9/7/09 - 1:05 pm
Absence Seizures ??
Created by ldybgdawnat9/1/09 - 11:18 am
Anyone Tried Carnitine Supplements for Sodium Valproate (Depakote...
Created by 1oliver3at8/27/09 - 6:16 am|1 Comment
Depakote and Agitation
Created by NeomaBat8/7/09 - 12:24 pm
Created by nisperosat8/5/09 - 3:09 pm
4yr. complex febrile but just had 2 seizures w/out fever please help!
Created by krisni...at7/22/09 - 4:36 pm|5 Comments
Depakote ER and Lexapro
Created by mandyvat7/12/09 - 2:19 pm
Concerned about giving Son seizure drugs
Created by 2bfree...at7/9/09 - 9:53 am|2 Comments
Depakote and IQ
Created by kristi...at7/9/09 - 9:19 am|2 Comments
Depakote and not sleeping.
Created by aeodonnat7/8/09 - 8:06 am
New to the forum! Hating my seizure meds!
Created by wsmullerat5/26/09 - 2:32 am|4 Comments
Can too much medication make seizures worse?
Created by Tina D...at5/20/09 - 4:46 pm|6 Comments